Alert archive / Minnesota / Special Weather Statements in 2012

Special Weather Statement, NWS Twin Cities, MN

May 3, 2012Scott County, Minnesota

NWS Twin Cities, MN issued this special weather statement at May 3, 2012, 7:57 AM CDT for Scott County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2012, 7:57 AM CDT (12:57 UTC)
Expired
May 3, 2012, 8:45 AM CDT
In force
48 min
Issued by
NWS Twin Cities, MN

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1755 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

266 
WWUS83 KMPX 031257
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 AM CDT THU MAY 3 2012

MNZ060-066>070-076-031345-
CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-SCOTT-SIBLEY-
757 AM CDT THU MAY 3 2012

AT 752 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BELLE PLAINE. THIS STORM WAS MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BELLE PLAINE.
  JORDAN.
  MARYSTOWN.
  PRIOR LAKE.
  CREDIT RIVER.
  SAVAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4482 9325 4459 9312 4451 9406 4473 9405
TIME...MOT...LOC 1257Z 260DEG 31KT 4464 9371

$$

AJZ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 3, 7:04 AM CDT, 53 minutes earlier.

Area forecast discussion, May 3, 7:04 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
704 AM CDT THU MAY 3 2012

...UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION...

NUMEROUS THUNDERSTORM COMPLEXES TRACKED ACROSS THE MIDWEST AND THEIR
OUTFLOW BOUNDARIES HAVE POLLUTED ANY ATTEMPT AT A CLEAN SURFACE
ANALYSIS. JUST LOOKING AT THE DEWPOINTS AND WIND FIELD ON THE LARGE
SCALE...IT APPEARS THE PARENT BOUNDARY REMAINS ACROSS THE NORTHERN
HALF OF THE CWA. THIS BOUNDARY WILL ONCE AGAIN BE THE FOCUS FOR
SHOWERS AND THUNDERSTORMS LATER TODAY.

TODAY...THE TWO OBVIOUS MCS PER IR SATELLITE IMAGERY ARE LOCATED TO
THE EAST AND SOUTH OF THE CWA. MEANWHILE A SMALLER LESS ORGANIZED
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BE EXITING EASTERN
MINNESOTA AND ENTERING WESTERN WISCONSIN. THERE SHOULD BE SOME
CLEARING FROM WEST TO EAST AND A DRY START TO THE DAY TODAY AS THESE
SHOWERS AND THUNDERSTORMS EXIT THE REGION. LATEST WV IMAGERY WITH
500MB HEIGHTS SHOWS ELONGATED SHORTWAVE TROUGH ACROSS THE
MONTANA/DAKOTA BORDER. NUMERICAL MODELS TRACK THIS SHORTWAVE NORTH
OF LAKE SUPERIOR TODAY...AND WEAK RIDGING/SUBSIDENCE IN THE WAKE OF
THIS WAVE WILL DEVELOP A SURFACE HIGH THAT WILL ATTEMPT TO PUSH THE
STATIONARY BOUNDARY SOUTH OF THE REGION THROUGHOUT THE DAY TOWARD
THE EVENING HOURS. HAVE A LITTLE TROUBLE BUYING THE SOUTHERN EXTEND OF
THE BOUNDARY PROGRESSION...ESPECIALLY WITH ZONAL FLOW ALOFT. IF THE
BOUNDARY DOES FAIL TO SLIDE SOUTHEAST OF THE REGION AS CURRENTLY
FORECAST...THE PROBABILITY OF LATE AFTERNOON THUNDERSTORMS WOULD
INCREASE. THE AIRMASS ALONG AND SOUTH OF THE BOUNDARY IS
CHARACTERIZED BY ABUNDANT LOW LEVEL MOISTURE...AND WILL QUICKLY
DESTABILIZE WITH AND AMOUNT OF SOLAR INSOLATION TODAY. LOW LEVEL
WIND FIELDS ARE LESS IMPRESSIVE THAN WEDNESDAYS....BUT EVEN
MARGINAL DEEP LAYER SHEAR OF 30-40KTS WITH 2000J/KG OF CAPE WOULD
SUPPORT SUPERCELLS CAPABLE OF PRODUCING SEVERE HAIL AND POSSIBLY
DAMAGING WINDS. LATEST SPC DAY 1 OUTLOOK SLIGHT RISK AREA JUST
CLIPS THE FAR SOUTHERN PORTION OF THE CWA. HOWEVER...BOTTOM LINE
IS THE PROGRESSION OF THE BOUNDARY WILL HAVE TO BE MONITORED TO
ADD CONFIDENCE TO THE TIMING AND PLACEMENT OF PRECIP/SEVERE THREAT
LATER THIS AFTERNOON. FLASH FLOODING WILL ALSO HAVE TO MONITORED
IF TRAINING THUNDERSTORMS DEVELOP.

FRIDAY THROUGH WEDNESDAY...ASSUMING THE BULK OF THE PRECIP REMAINS
SOUTHEAST OF THE REGION THURSDAY NIGHT...WILL START OFF DRY FOR
FRIDAY BEFORE ANOTHER WAVE DEVELOPS SOME SHOWERS AND THUNDERSTORMS
AND SPREADS THEM ACROSS THE REGION FROM WEST TO EAST. LOOKS LIKE
CHANCES FOR PRECIP WILL LAST THROUGH SUNDAY...WITH THE HIGHEST CHANCE
SATURDAY NIGHT INTO SUNDAY MORNING AS THE MOST POTENT WAVE IN THIS
SHORTWAVE-TRAIN MOVES ACROSS THE REGION. AS THIS POSITIVELY TILTED
WAVE PASSES THROUGH...THE PATTERN WILL AMPLIFY AND WE WILL
TRANSITION FORM ZONAL WEST/EAST FLOW...TO MORE OF A NORTHWEST FLOW.
THIS WILL BRING DRIER WEATHER AND COOLER TEMPERATURES THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION.../12Z TAF ISSUANCE/

WEAK BOUNDARY CONTINUES TO MAKE THIS A FORECASTING CHALLENGE.
OVERNIGHT CONVECTION HAS MADE IDENTIFYING THE WEAK BOUNDARY A TAD
MORE DIFFICULT.

A WEAK LOW PRESSURE AREA LOCATED ALONG THE MN/SD
BORDER HAS A BOUNDARY EXTENDING EAST TOWARD NORTHERN WISCONSIN.
THIS BOUNDARY HAS BEEN THE FOCUS OF PAST AND ONGOING CONVECTION.
THE OVERALL SOLUTION TODAY WILL BE TO SLOWLY PUSH THE BOUNDARY
SOUTH TOWARD THE MN/IA BORDER BY TONIGHT. VARIOUS SOLUTIONS PUSH
THE BOUNDARY SOUTH SOONER AND HAVE DIFFERENT PRECIPITATION
SCENARIOS. THIS WILL MAKE FOR A CHALLENGING CONVECTION AND WIND
FORECAST. THE RAP IS FASTER AND MORE AGGRESSIVE THAN THE NAM. BOTH
OF WHICH BRING DRIER AIR INTO MUCH OF THE AREA LATER THIS
AFTERNOON. THE 03Z HRRR HAD A GOOD HANDLE ON THE CONVECTION
HOWEVER SUBSEQUENT RUNS HAVE BEEN CHALLENGED. AS A RESULT I AM NOT
OVERLY CONFIDENT OF THE FORECAST. AS A RESULT HAVE FAIRLY
OPTIMISTIC TAFS AND THEY WILL HAVE TO BE WATCHED CLOSELY. REALLY
BELIEVE MOST OF THE CONVECTION WILL BE IN THE SOUTHERN PART OF OUR
AREA AND WILL NOT IMPACT ANY OF THE MN TERMINALS. COULD SEE MORE OF
AN IMPACT AT KEAU LATE THIS AFTERNOON.

KMSP...BOUNDARY APPEARS TO BE JUST NORTH OF THE AIRFIELD AND
WILL MOVE SOUTH OF THE AIRFIELD LATER THIS AFTERNOON. DEPENDING ON
TIMING OF THE BOUNDARY PASSAGE IT IS POSSIBLE THAT THE AIRPORT
WILL SEE NO THUNDERSTORM ACTIVITY. THIS WILL BE MONITORED CLOSELY.

OUTLOOK...EVEN AFTER THE BOUNDARY MOVES TOWARD IOWA WE HAVE SOME
RESIDUAL MOISTURE IN PLACE WITH SOME PERIODS OF INSTABILITY
THEREFORE CAN EXPECT TO SEE CHANCES OF CONVECTION FOR THE NEXT FEW DAYS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JRB/DRL
Hazardous weather outlook, May 3, 5:05 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
505 AM CDT THU MAY 3 2012

MNZ060-062-063-065>070-073>078-082>085-091>093-WIZ023>028-041015-
HENNEPIN-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
505 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AS A
FRONTAL BOUNDARY SLIDES SOUTHEAST THROUGH THE REGION. THE MAIN
THREAT WILL BE LARGE HAIL...WITH DAMAGING WINDS POSSIBLY A BRIEF
ISOLATED TORNADO AS THE SECONDARY THREATS. THE BEST CHANCE WILL
BE NEAR THE IA/MN BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE. THE BEST
CHANCE WILL BE IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

MNZ041>045-047>059-061-064-WIZ014>016-041015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-ANOKA-YELLOW MEDICINE-POLK-BARRON-RUSK-
505 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY AS FRONTAL BOUNDARY MOVES
THROUGH. THE THREAT FOR SEVERE WEATHER IS LOW...WITH BETTER
CHANCES IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
THROUGH SUNDAY. A FEW OF THESE STORMS MAY BE SEVERE. THE BEST
CHANCE WILL BE IN SOUTHERN MINNESOTA AND SOUTHERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

JRB

In the hours before

Special weather statement, May 3, 5:14 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 AM CDT THU MAY 3 2012

WIZ016-027-031100-
CHIPPEWA-RUSK-
514 AM CDT THU MAY 3 2012

...THUNDERSTORMS MOVING INTO CHIPPEWA AND RUSK COUNTIES THROUGH
600 AM CDT...

AT 512 AM CDT...ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EXELAND TO 6 MILES SOUTH OF BRUCE TO 3 MILES SOUTH OF EAGLETON.  WERE
MOVING EAST AT 40 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH.

* LOCATIONS IN OR NEAR THE PATH OF INCLUDE...
  EAGLETON.
  JIM FALLS.
  HOLCOMBE.
  SHELDON.
  INGRAM.
  HAWKINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4537 9068 4537 9076 4537 9091 4497 9092
      4504 9158 4565 9142 4565 9093 4564 9068
      4563 9067 4538 9067
TIME...MOT...LOC 1014Z 276DEG 37KT 4572 9112 4538 9121
          4502 9135

JRB
Local storm report, May 3, 6:27 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 AM     HAIL             MILLERVILLE             46.07N 95.55W
05/03/2012  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

            LARGE AMOUNT OF HAIL OF MAINLY SMALLER THEN QUARTER SIZE
            COVERING THE GROUND.

&&

AJZ
Local storm report, May 3, 7:17 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
717 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HAIL             LONG PRAIRIE            45.98N 94.86W
05/03/2012  M0.88 INCH       TODD               MN   TRAINED SPOTTER

            MAINLY DIME AND NICKEL SIZE HAIL NOTED.

&&

AJZ
Local storm report, May 3, 7:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
736 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             BOWLUS                  45.82N 94.41W
05/03/2012  M1.75 INCH       MORRISON           MN   TRAINED SPOTTER

&&

AJZ
Local storm report, May 3, 7:42 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
742 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             S HANSKA                44.15N 94.49W
05/02/2012  M0.88 INCH       BROWN              MN   TRAINED SPOTTER

0540 PM     HAIL             S HANSKA                44.15N 94.49W
05/02/2012  M1.00 INCH       BROWN              MN   TRAINED SPOTTER

0610 PM     HAIL             4 N LAKE CRYSTAL        44.16N 94.22W
05/02/2012  E0.75 INCH       BLUE EARTH         MN   TRAINED SPOTTER

0627 PM     HAIL             4 WNW MANKATO           44.20N 94.07W
05/02/2012  E1.00 INCH       NICOLLET           MN   TRAINED SPOTTER

0627 PM     HAIL             3 WNW MANKATO           44.18N 94.04W
05/02/2012  M1.25 INCH       NICOLLET           MN   TRAINED SPOTTER

0635 PM     HAIL             3 WNW MANKATO           44.18N 94.04W
05/02/2012  M1.25 INCH       NICOLLET           MN   TRAINED SPOTTER

0636 PM     HAIL             2 WNW MANKATO           44.18N 94.04W
05/02/2012  M1.25 INCH       NICOLLET           MN   TRAINED SPOTTER

0637 PM     HAIL             2 NNE MANKATO           44.19N 93.97W
05/02/2012  M1.00 INCH       BLUE EARTH         MN   TRAINED SPOTTER

0640 PM     HAIL             2 N NORTH MANKATO       44.21N 94.03W
05/02/2012  M2.00 INCH       NICOLLET           MN   TRAINED SPOTTER

0645 PM     HAIL             2 S SPRINGFIELD         44.21N 94.98W
05/02/2012  M1.00 INCH       BROWN              MN   FIRE DEPT/RESCUE

0645 PM     HAIL             2 N NORTH MANKATO       44.21N 94.03W
05/02/2012  M2.50 INCH       NICOLLET           MN   TRAINED SPOTTER

0700 PM     HAIL             3 S COBDEN              44.24N 94.85W
05/02/2012  M0.88 INCH       BROWN              MN   TRAINED SPOTTER

0708 PM     HAIL             1 S WATERVILLE          44.21N 93.57W
05/02/2012  E1.50 INCH       LE SUEUR           MN   TRAINED SPOTTER

0709 PM     HAIL             1 E WATERVILLE          44.22N 93.55W
05/02/2012  M1.00 INCH       LE SUEUR           MN   TRAINED SPOTTER

0710 PM     HAIL             1 E WATERVILLE          44.22N 93.55W
05/02/2012  M2.00 INCH       LE SUEUR           MN   TRAINED SPOTTER

0715 PM     HAIL             MORRISTOWN              44.22N 93.44W
05/02/2012  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

            MEASURED AT EOC

0715 PM     TSTM WND GST     MORRISTOWN              44.22N 93.44W
05/02/2012  M51.00 MPH       RICE               MN   LAW ENFORCEMENT

            MEASURE AT EOC

0715 PM     TSTM WND GST     1 NNE WASECA            44.09N 93.49W
05/02/2012  M57.00 MPH       WASECA             MN   TRAINED SPOTTER

0719 PM     HAIL             WASECA                  44.08N 93.50W
05/02/2012  E1.00 INCH       WASECA             MN   TRAINED SPOTTER

0729 PM     FLASH FLOOD      WARSAW                  44.25N 93.39W
05/02/2012                   RICE               MN   LAW ENFORCEMENT

            LOCALIZED FLOODING

0729 PM     HAIL             WARSAW                  44.25N 93.39W
05/02/2012  M1.00 INCH       RICE               MN   LAW ENFORCEMENT

0730 PM     HAIL             3 NW MEDFORD            44.20N 93.29W
05/02/2012  M1.00 INCH       RICE               MN   TRAINED SPOTTER

0733 PM     HAIL             8 SW NEW ULM            44.23N 94.57W
05/02/2012  M1.00 INCH       BROWN              MN   TRAINED SPOTTER

            DELAYED REPORT..QUARTER SIZE HAIL. TIME ESTIMATED FROM
            RADAR.

0735 PM     HAIL             ZUMBROTA                44.29N 92.67W
05/02/2012  M0.75 INCH       GOODHUE            MN   TRAINED SPOTTER

0736 PM     HAIL             8 SW NEW ULM            44.23N 94.57W
05/02/2012  M1.00 INCH       BROWN              MN   TRAINED SPOTTER

0736 PM     HAIL             1 SW FARIBAULT          44.29N 93.29W
05/02/2012  M1.25 INCH       RICE               MN   TRAINED SPOTTER

0740 PM     HAIL             3 W ZUMBROTA            44.30N 92.73W
05/02/2012  M1.00 INCH       GOODHUE            MN   TRAINED SPOTTER

0742 PM     HAIL             FARIBAULT               44.30N 93.27W
05/02/2012  M1.00 INCH       RICE               MN   TRAINED SPOTTER

0750 PM     FLASH FLOOD      FARIBAULT               44.30N 93.27W
05/02/2012                   RICE               MN   LAW ENFORCEMENT

            CAR UNDER FIVE FEET OF WATER.

0756 PM     HAIL             NEW ULM                 44.31N 94.46W
05/02/2012  M0.75 INCH       BROWN              MN   TRAINED SPOTTER

0800 PM     HEAVY RAIN       8 SW NEW ULM            44.23N 94.57W
05/02/2012  M2.50 INCH       BROWN              MN   TRAINED SPOTTER

            DELAYED REPORT...MEASURED 2.5 INCHES OF RAIN IN LESS THAN
            30 MIN...

0844 PM     FLASH FLOOD      WANAMINGO               44.31N 92.79W
05/02/2012                   GOODHUE            MN   TRAINED SPOTTER

            FLOODING OVER HIGHWAY 57

0900 PM     HEAVY RAIN       WANAMINGO               44.31N 92.79W
05/02/2012  M2.20 INCH       GOODHUE            MN   TRAINED SPOTTER

0910 PM     HAIL             PEPIN                   44.44N 92.15W
05/02/2012  E1.00 INCH       PEPIN              WI   PUBLIC

            BP EMPLOYEE REPORTED AT LEAST QUARTER SIZE HAIL WITH
            HEAVY RAIN.

0922 PM     HEAVY RAIN       ZUMBROTA                44.29N 92.67W
05/02/2012  M1.93 INCH       GOODHUE            MN   EMERGENCY MNGR

0932 PM     HAIL             4 N NASSAU              45.13N 96.43W
05/02/2012  M0.88 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0942 PM     HAIL             4 NE NASSAU             45.11N 96.39W
05/02/2012  M1.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

1008 PM     HAIL             4 N CERRO GORDO         45.13N 96.08W
05/02/2012  M1.25 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

1025 PM     HAIL             MILAN                   45.11N 95.91W
05/02/2012  M2.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

1025 PM     HAIL             MILAN                   45.11N 95.91W
05/02/2012  M1.25 INCH       CHIPPEWA           MN   TRAINED SPOTTER

1038 PM     HAIL             3 NW WATSON             45.04N 95.84W
05/02/2012  M1.00 INCH       CHIPPEWA           MN   TRAINED SPOTTER

1050 PM     HAIL             4 E HANCOCK             45.49N 95.72W
05/02/2012  M1.00 INCH       POPE               MN   TRAINED SPOTTER

1230 AM     HAIL             1 ESE WILLMAR           45.12N 95.03W
05/03/2012  M0.75 INCH       KANDIYOHI          MN   TRAINED SPOTTER

            A FEW HAIL STONES THE SIZE OF DIMES.

1258 AM     HAIL             1 W GROVE CITY          45.15N 94.70W
05/03/2012  M0.75 INCH       MEEKER             MN   FIRE DEPT/RESCUE

            DIME SIZED HAIL.

0103 AM     HAIL             1 S GROVE CITY          45.14N 94.68W
05/03/2012  M1.00 INCH       MEEKER             MN   LAW ENFORCEMENT

0116 AM     HAIL             LITCHFIELD              45.12N 94.53W
05/03/2012  M1.00 INCH       MEEKER             MN   FIRE DEPT/RESCUE

0126 AM     HAIL             LITCHFIELD              45.12N 94.53W
05/03/2012  M1.00 INCH       MEEKER             MN   STORM CHASER

0221 AM     HAIL             BUFFALO                 45.18N 93.87W
05/03/2012  M0.75 INCH       WRIGHT             MN   STORM CHASER

            DIME SIZE HAIL.

0621 AM     HAIL             MILLERVILLE             46.07N 95.55W
05/03/2012  M1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

            LARGE AMOUNT OF HAIL OF MAINLY SMALLER THEN QUARTER SIZE
            COVERING THE GROUND.

0707 AM     HAIL             LONG PRAIRIE            45.98N 94.86W
05/03/2012  M0.88 INCH       TODD               MN   TRAINED SPOTTER

            MAINLY DIME AND NICKEL SIZE HAIL NOTED.

0730 AM     HAIL             4 NW BOWLUS             45.86N 94.47W
05/03/2012  M1.75 INCH       MORRISON           MN   TRAINED SPOTTER

&&

AJZ
Special weather statement, May 3, 7:57 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 AM CDT THU MAY 3 2012

MNZ060-066>070-076-031345-
CARVER-DAKOTA-HENNEPIN-LE SUEUR-MCLEOD-SCOTT-SIBLEY-
757 AM CDT THU MAY 3 2012

AT 752 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR BELLE PLAINE. THIS STORM WAS MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BELLE PLAINE.
  JORDAN.
  MARYSTOWN.
  PRIOR LAKE.
  CREDIT RIVER.
  SAVAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4482 9325 4459 9312 4451 9406 4473 9405
TIME...MOT...LOC 1257Z 260DEG 31KT 4464 9371

AJZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:12 PM CDTSevere Thunderstorm WarningMPXBrown63 min
May 2, 7:29 PM CDTSevere Thunderstorm WarningMPXGoodhue61 min
May 2, 7:30 PM CDTSevere Thunderstorm WarningMPXGoodhue, Rice, Steele60 min
May 2, 7:32 PM CDTTornado WarningMPXRice, Steele, Waseca28 min
May 2, 7:51 PM CDTAreal Flood AdvisoryMPXGoodhue, Rice3 hr
May 2, 7:58 PM CDTSpecial Weather StatementMPXNicollet62 min
May 2, 8:22 PM CDTFlash Flood WarningMPXGoodhue3 hr
May 2, 8:27 PM CDTSevere Thunderstorm WarningMPXGoodhue33 min
May 2, 8:46 PM CDTSevere Thunderstorm WarningMPXGoodhue29 min
May 2, 9:08 PM CDTSpecial Weather StatementMPXLac qui Parle52 min
May 2, 9:25 PM CDTSevere Thunderstorm WarningMPXChippewa, Lac qui Parle, Swift50 min
May 2, 10:01 PM CDTTornado WarningMPXChippewa, Lac qui Parle44 min
May 2, 10:12 PM CDTSevere Thunderstorm WarningMPXPope, Stevens, Swift48 min
May 2, 10:25 PM CDTTornado WarningMPXChippewa, Lac qui Parle35 min
May 2, 10:55 PM CDTSevere Thunderstorm WarningMPXPope, Swift50 min
May 2, 11:00 PM CDTTornado WarningMPXChippewa45 min
May 2, 11:46 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi59 min
May 3, 12:47 AM CDTSpecial Weather StatementMPXMeeker, Stearns58 min
May 3, 1:05 AM CDTSevere Thunderstorm WarningMPXMeeker55 min
May 3, 1:59 AM CDTSpecial Weather StatementMPXAnoka, Carver, Hennepin, Sherburne, Wright76 min
May 3, 6:24 AM CDTSevere Thunderstorm WarningMPXDouglas, Todd36 min
May 3, 6:49 AM CDTSevere Thunderstorm WarningMPXDouglas, Morrison, Todd41 min
May 3, 7:34 AM CDTSevere Thunderstorm WarningMPXBenton, Morrison41 min
May 3, 8:31 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Scott59 min
May 3, 9:00 AM CDTSpecial Weather StatementMPXWright45 min
May 3, 9:37 AM CDTSpecial Weather StatementMPXAnoka, Carver, Hennepin, Ramsey38 min
May 3, 10:12 AM CDTSpecial Weather StatementMPXLe Sueur48 min
May 3, 10:22 AM CDTSevere Thunderstorm WarningMPXDakota, Washington56 min
May 3, 10:36 AM CDTSevere Thunderstorm WarningMPXWashington30 min
May 3, 10:55 AM CDTSpecial Weather StatementMPXGoodhue, Rice50 min
May 3, 3:05 PM CDTSpecial Weather StatementMPXSteele, Waseca40 min
May 3, 3:37 PM CDTSpecial Weather StatementMPXSteele38 min
May 3, 4:25 PM CDTSpecial Weather StatementMPXFaribault50 min
May 3, 6:19 PM CDTSpecial Weather StatementMPXWaseca26 min
May 3, 6:30 PM CDTSevere Thunderstorm WarningMPXWaseca20 min
May 2, 9:50 PM CDTSpecial Weather StatementMPXEau Claire40 min
May 3, 3:37 AM CDTSpecial Weather StatementMPXPolk38 min
May 3, 3:51 AM CDTSpecial Weather StatementMPXBarron, Polk39 min
May 3, 5:14 AM CDTSpecial Weather StatementMPXChippewa, Rusk46 min
May 3, 10:45 AM CDTSpecial Weather StatementMPXPolk45 min
May 3, 10:59 AM CDTSpecial Weather StatementMPXBarron, Dunn, Pepin, Pierce, Saint Croix61 min
May 3, 11:14 AM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Saint Croix61 min
May 3, 12:09 PM CDTSpecial Weather StatementMPXChippewa, Eau Claire66 min
May 3, 6:51 PM CDTSevere Thunderstorm WarningMPXDunn, Pierce24 min

Nearby

Special Weather Statements in Minnesota, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.